Welcome, Guest
Username: Password: Remember me
General discussions regarding Kratom and related topics.
(No Vendor or Promotional Material Please)

TOPIC: Serotonin Syndrome.

Serotonin Syndrome. 1 year 5 months ago #12636

  • guitarguy
  • guitarguy's Avatar
  • OFFLINE
  • Platinum Boarder
  • Posts: 478
  • Thank you received: 207
  • Karma: 8
Hi all,

I wanted to inform you all of an experience I have had. In may I experienced what I thought was serotonin syndrome, an excess of serotonin in my system. I was dealing with a lot of pain and took my normal morning kratom, and was at the end of my adderall script which I took for ADHD, but I didn't like the effect, so I was stopping. I then took my nucynta for pain as well, about an hour later. Within an hour, it hit me. Stomach bloat, dizzy, faint, heavy feeling, head hurt, tingling in limbs, heavy eye lids, and I thought I was dying.

It took about 8 hours to clear. For several days after that I had continuing effects such as lots of chills. Any time I would take a med I would get a brief spike in the symptoms again.

Things got better and I felt like I was fine and back to normal.

Then, this past Tuesday, I took my morning kratom along with my Nucynta which is Tapendatol for pain. I had taken them together in the past since together they seem to work very well and strong against pain. This time within an hour of taking both, the symptoms were all back, but much less intense and only lasted about a few hours.

Since then I am experiencing the same after effects as before, tired, chills, and taking the meds or kratom just makes me feel terrible, yet it does help thebpain.

Lesson learned is that I never take these things together again. I take them many hours apart.

I don't see my doctor again for weeks but plan to have a good conversation about this. Ironically, when I told him aboutbkratom, he was fine with it. However, he warned that if kratom acts as a stimulant, I should be careful taking it with Nucynta.

I thought I would share this story.
The administrator has disabled public write access.
The following user(s) said Thank You: C.O.B

Serotonin Syndrome. 1 year 4 months ago #12743

  • JasonJ1981
  • JasonJ1981's Avatar
  • OFFLINE
  • Fresh Boarder
  • Posts: 10
  • Thank you received: 11
  • Karma: 0
Good to hear you're doing okay. Doctors usually aren't the best people to consult about herbs, especially kratom. There hasn't been a lot of medical research done using kratom and that's where they get all their info on these herbs. In fact, I wouldn't fully trust a doctor when it comes to prescription drugs, better to ask a pharmacist even then.
The administrator has disabled public write access.

Serotonin Syndrome. 1 year 4 months ago #12750

  • guitarguy
  • guitarguy's Avatar
  • OFFLINE
  • Platinum Boarder
  • Posts: 478
  • Thank you received: 207
  • Karma: 8
JasonJ1981 wrote:
Good to hear you're doing okay. Doctors usually aren't the best people to consult about herbs, especially kratom. There hasn't been a lot of medical research done using kratom and that's where they get all their info on these herbs. In fact, I wouldn't fully trust a doctor when it comes to prescription drugs, better to ask a pharmacist even then.

My Dr. Mulder is one of the most knowledgeable when it comes alternative medicine, herbs, botanicals, you name it. He knows his stuff. This guy knows a lot about kratom which is refreshing.

My pharmacist is an Asian woman who has a background in Eastern medicine and herbs.
She warned of serotonin syndrome as well when combining opiates with kratom. It becomes like one massive dose of opiates and that is how it feels!
Last Edit: 1 year 4 months ago by guitarguy.
The administrator has disabled public write access.

Serotonin Syndrome. 1 year 4 months ago #12763

  • aimee
  • aimee's Avatar
  • OFFLINE
  • Gold Boarder
  • Posts: 254
  • Thank you received: 148
  • Karma: 6
I remember when you were going through that episode, guitarguy.

Glad you've gotten to the bottom of what was wrong! It sounded alarming, and we're just glad you are ok.
Comfrey, my other favorite medicinal plant.
The administrator has disabled public write access.
Moderators: Marie C, kemppaulh
Time to create page: 0.092 seconds

Forum Support

If you're interested in advertising on the site or having any trouble with any function of the forum, please drop us a line.

Contact Us